• ISSN: 2301-3567
    • Frequency: Quarterly (2013-2014); Monthly (Since 2015)
    • DOI: 10.18178/JOEBM
    • Editor-in-Chief: Prof. Eunjin Hwang
    • Executive Editor: Ms Jessica C. Xiao
    • Abstracting/ Indexing: Engineering & Technology Library,  Electronic Journals Library, Ulrich's Periodicals Directory, MESLibrary, Google Scholar, Crossref, and ProQuest.
    • E-mail: joebm@ejournal.net
JOEBM 2016 Vol.4(3): 206-214 ISSN: 2301-3567
DOI: 10.7763/JOEBM.2016.V4.392

Panel Analysis on the Association of Fiscal Decentralisation and the Size of Government in Indonesia

Rosdiana Sijabat
Abstract— This paper uses panel data of 33 provinces in Indonesia to examine the association of the size of government and fiscal decentralisation. Empirical results show that the channels through which fiscal decentralisation are mostly found to have an association with the size of government is: (1) revenue decentralisation; (2) expenditure decentralisation; (3) flypaper effect and (4) vertical imbalance. Overall, panel regression results provide evidence in support of the association of fiscal decentralization and the size of government as predicted in Leviathan Hypothesis. The results also present evidence that socio-economic variables are found to significantly alter the association between fiscal decentralisation and the size of government. These variables include per capita Gross Domestic Regional Product, the size of population, dependency ratio and density as well as the number of districts and cities in provinces.

Index Terms— Federalism, size of government, decentralisation.

Rosdiana Sijabat is with Atma Jaya Catholic University, Jakarta, Indonesia. Corresponding address: Faculty of Economic and Business, Atma Jaya Catholic University, Jalan Jenderal Sudirman Kav. 51, Jakarta, 12930 Indonesia (email: rosdiana_sijabat@yahoo.com).

[PDF]

Cite: Rosdiana Sijabat, " Panel Analysis on the Association of Fiscal Decentralisation and the Size of Government in Indonesia," Journal of Economics, Business and Management vol. 4, no. 3, pp. 206-214, 2016.

Copyright © 2008-2015. Journal of Economics, Business and Management. All rights reserved.
E-mail: joebm@ejournal.net